New Mexico, 2025Flash Flood and Dust Storm in New Mexico, June 30, 2025
June 30, 2025 · NWS EPZ · 4 events in 3 counties and zones
Southeast low level flow brought in some Gulf moisture to the region. Aloft, there was an upper level trough located near the International Border.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Southeast low level flow brought in some Gulf moisture to the region. Aloft, there was an upper level trough located near the International Border. Slow moving storms developed near the Rio Grande Valley and brought heavy rain and flash flooding to the Rincon area. Meanwhile, outflows into drier air toward Deming and the Arizona border brought gusty winds and a couple of dust storms to the Lordsburg Playa.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before the first event at Jun 30, 4:39 PM MST, 26 minutes earlier. Its key messages:
- Updated at 539 PM MDT Mon Jun 30 2025
- Continued daily thunderstorms Monday through Thursday, with the best chances for rain east of the Rio Grande Valley. Monday and Tuesday could see the best coverage for storms promoting heavy rainfall and local flooding.
- Drier air moves in for Friday through Sunday.
- Temperatures below normal through Friday, then warming back to above normal Saturday and Sunday with some areas reaching 100 degrees again along the Rio Grande Valley.
Area forecast discussion, Jun 30, 4:39 PM MST, 26 minutes before
Area Forecast Discussion
National Weather Service El Paso TX/Santa Teresa NM
539 PM MDT Mon Jun 30 2025
...New AVIATION...
.KEY MESSAGES...
Updated at 539 PM MDT Mon Jun 30 2025
- Continued daily thunderstorms Monday through Thursday, with
the best chances for rain east of the Rio Grande Valley. Monday
and Tuesday could see the best coverage for storms promoting
heavy rainfall and local flooding.
- Drier air moves in for Friday through Sunday.
- Temperatures below normal through Friday, then warming back to
above normal Saturday and Sunday with some areas reaching 100
degrees again along the Rio Grande Valley.
&&
.DISCUSSION...
Issued at 1150 AM MDT Mon Jun 30 2025
A push of easterly winds this morning has brought dew points back
up into the l/m 60s out east with areas toward the AZ border
getting to around 50. Some weak disturbances moving around Four
Corners high will trigger typical mountain storms by early
afternoon and storms pushing SSW into the evening. Gusty winds and
locally heavy rain will be the main threats. There is also an
inverted trough sitting through Hudspeth county and into the TX
Panhandle. This feature will be the focus for precipitation going
into tonight and into Wed. The inverted trough will be slowly
moving westward and provide the lift for showers and thunderstorms
to develop. HRRR even has a nice round of storms moving through TX
counties after midnight then another round around midday Tuesday.
I like the Tue depiction of activity with the HRRR given the
pattern. Wind profiles with 10-20KT easterly flow through about
H70 then weak winds aloft can lead to locally heavy rain and
flooding, but the question out east is will morning cloud cover
limit instability and bring just a more light to moderate
stratiform rain. For that reason, after collaborating with
neighbors, will hold off on a Flood Watch for now. Temperatures
Tuesday will range from the mid to upper 70s out east to near 90
out west.
The trough continues to move west into Wednesday. The GFS is now
washing it out by 18Z while the EC continues to hold onto this
feature centered right near the RGV. Either way, there will be
some lift around and with PW's getting into the 1.1"-1.6" range
and a continued favorable wind profile, there will be another
round of precipitation, more likely areawide. May need a watch for
Wed if everything comes together. As we progress into Thu, the
inverted trough does get washed out as a Pacific trough similar to
last week approaches. This, combined with the lingering moisture,
will bring another good chance for precipitation areawide with
drier air pushing in by late in the day out west. Did raise PoPs
with the upper trough pushing through. Even a little shear
developing into the afternoon as the WSW flow aloft moves in.
Instability not great, but maybe we can get a couple severe
storms.
Drier air will be in place for Fri-Sat and temperatures warm back
up into the mid 90s to around 100 for the lowlands. Models hinting
at just enough moisture around the far SW and SE edges of the CWA
for a storm or two, but will remain isolated in coverage. Upper
high becomes fairly well established over northern NM on all the
models, but the low level flow will once again tap Gulf moisture
from the southeast and bring a return to some thunderstorm
chances.
&&
.AVIATION...
(00Z TAFS)
Issued at 539 PM MDT Mon Jun 30 2025
An active monsoon pattern will persist across the region tonight
and into tomorrow. The primary concern for aviation will be
scattered to numerous thunderstorms developing over the high
terrain and propagating into the adjacent lowlands. These storms
will be capable of producing strong and erratic outflow winds in
excess of 40 knots, which could lead to significant blowing dust
and visibility reductions, particularly at KDMN. Heavy rainfall
within these storms also poses a flash flooding risk, especially
over burn scars in New Mexico. For the terminals, the main
thunderstorm threat will be in the late afternoon and evening
hours (00Z-06Z). At KELP and KLRU, thunderstorms are expected in
the vicinity, while KTCS and KDMN have a higher probability of
direct impacts with associated MVFR to IFR conditions. Overnight,
low-level moisture will increase, leading to the development of
lower cloud decks, generally in the BKN080-BKN120 range,
especially east of the Rio Grande Valley. Winds will generally
remain from an easterly to southeasterly direction, becoming
lighter after the convective period.
&&
.FIRE WEATHER...
Issued at 1150 AM MDT Mon Jun 30 2025
Moisture will remain in place through Thursday with a daily chance
for showers and thunderstorms. Some areas will see some locally
heavy rain. Temperatures will be below normal during this time as
well. Drier west to northwest flow will move in for Fri-Sun with
isolated thunderstorm coverage at best over far southern areas.
Temperatures over the lowlands will get back into the mid 90s to
around 100 dropping RH's into the mid teens and 20s.
&&
.PRELIMINARY POINT TEMPS/POPS...
El Paso 70 85 68 85 / 20 50 50 40
Sierra Blanca 63 75 63 78 / 60 70 50 70
Las Cruces 65 84 63 84 / 30 40 50 30
Alamogordo 64 84 62 83 / 30 60 50 50
Cloudcroft 47 59 47 62 / 40 60 50 70
Truth or Consequences 66 86 64 86 / 40 40 50 50
Silver City 60 81 57 80 / 40 60 50 70
Deming 68 87 65 87 / 50 40 40 40
Lordsburg 68 89 67 89 / 30 30 40 60
West El Paso Metro 69 84 68 85 / 20 50 50 40
Dell City 66 76 64 82 / 50 70 50 60
Fort Hancock 69 85 67 85 / 50 80 50 70
Loma Linda 62 77 60 77 / 30 60 50 50
Fabens 69 85 66 85 / 30 60 50 40
Santa Teresa 67 84 66 84 / 30 50 50 40
White Sands HQ 69 84 67 84 / 30 50 50 40
Jornada Range 65 84 63 83 / 30 40 50 50
Hatch 66 85 65 86 / 40 40 50 50
Columbus 69 88 67 87 / 40 30 40 30
Orogrande 66 82 63 81 / 30 50 50 50
Mayhill 53 68 54 70 / 50 70 60 70
Mescalero 53 71 53 72 / 40 60 50 70
Timberon 51 69 50 69 / 40 60 50 80
Winston 53 78 53 77 / 50 60 50 70
Hillsboro 60 84 59 84 / 50 50 50 70
Spaceport 63 83 62 85 / 40 40 50 50
Lake Roberts 54 82 54 81 / 40 70 60 80
Hurley 61 84 58 84 / 40 60 50 70
Cliff 59 87 62 88 / 30 60 40 70
Mule Creek 57 85 60 85 / 20 50 40 70
Faywood 63 82 60 82 / 50 60 50 70
Animas 68 90 67 90 / 30 30 40 60
Hachita 66 86 63 87 / 40 30 40 60
Antelope Wells 66 86 64 88 / 20 30 40 60
Cloverdale 65 84 63 85 / 30 30 50 70
&&
.EPZ WATCHES/WARNINGS/ADVISORIES...
TX...None.
NM...Flood Watch until midnight MDT tonight for East Slopes
Sacramento Mountains Below 7500 Feet-Sacramento Mountains
Above 7500 Feet-West Slopes Sacramento Mountains Below 7500
Feet.
&&
FORECASTER...15-BriceIn the hours before
Special weather statement, Jun 30, 1:34 PM MST, 3 hours 31 minutes before
Special Weather Statement
National Weather Service El Paso TX
234 PM MDT Mon Jun 30 2025
NMZ409-427-428-302100-
Sierra County Lakes NM-East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
234 PM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO AND EASTERN
SIERRA COUNTIES THROUGH 300 PM MDT...
At 233 PM MDT, Doppler radar was tracking a strong thunderstorm 9
miles west of Three Rivers, moving southwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Three Rivers.
This includes Highway 54 in New Mexico between mile markers 92 and
96.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3339 10637 3339 10615 3327 10603 3312 10621
3337 10653 3340 10637
TIME...MOT...LOC 2033Z 062DEG 10KT 3334 10624
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ROGERSSpecial weather statement, Jun 30, 1:44 PM MST, 3 hours 21 minutes before
Special Weather Statement
National Weather Service El Paso TX
244 PM MDT Mon Jun 30 2025
NMZ401-426-302115-
Upper Gila River Valley NM-
Southern Gila Region Highlands/Black Range NM-
244 PM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL GRANT COUNTY
THROUGH 315 PM MDT...
At 244 PM MDT, Doppler radar was tracking a strong thunderstorm 4
miles southwest of Gila Hot Springs, moving south at 15 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Gila Hot Springs, Meadow Creek, Copperas Vista, Sapillo Creek Valley,
and Portions of the Gila Wilderness.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3320 10821 3301 10819 3305 10848 3320 10838
TIME...MOT...LOC 2044Z 009DEG 12KT 3316 10829
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
ROGERSSpecial weather statement, Jun 30, 1:48 PM MST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service El Paso TX
248 PM MDT Mon Jun 30 2025
NMZ428-302115-
East Central Tularosa Basin/Alamogordo NM-
248 PM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO COUNTY
THROUGH 315 PM MDT...
At 248 PM MDT, Doppler radar was tracking a strong thunderstorm
along a outflow boundary 9 miles north of Holloman Air Force Base,
moving north at 5 to 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Tularosa.
This includes Highway 54 in New Mexico near mile marker 81.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3294 10606 3293 10619 3310 10630 3311 10603
TIME...MOT...LOC 2048Z 174DEG 5KT 3298 10614
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ROGERSSpecial weather statement, Jun 30, 2:00 PM MST, 3 hours 5 minutes before
Special Weather Statement
National Weather Service El Paso TX
300 PM MDT Mon Jun 30 2025
NMZ427-428-302130-
East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
300 PM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO AND EASTERN
SIERRA COUNTIES THROUGH 330 PM MDT...
At 300 PM MDT, Doppler radar was tracking a strong thunderstorm 10
miles northwest of Tularosa, moving northwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Otero
and eastern Sierra Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3318 10607 3308 10618 3314 10639 3336 10620
TIME...MOT...LOC 2100Z 134DEG 8KT 3316 10618
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ROGERSSpecial weather statement, Jun 30, 2:09 PM MST, 2 hours 56 minutes before
Special Weather Statement
National Weather Service El Paso TX
309 PM MDT Mon Jun 30 2025
NMZ409-427-428-302145-
Sierra County Lakes NM-East Central Tularosa Basin/Alamogordo NM-
West Central Tularosa Basin/White Sands NM-
309 PM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN OTERO AND EASTERN
SIERRA COUNTIES THROUGH 345 PM MDT...
At 309 PM MDT, Doppler radar was tracking a strong thunderstorm 12
miles west of Three Rivers, moving southwest at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Otero
and eastern Sierra Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3339 10625 3334 10617 3319 10628 3335 10651
3339 10637
TIME...MOT...LOC 2109Z 044DEG 10KT 3334 10629
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
ROGERSSpecial weather statement, Jun 30, 3:53 PM MST, 1 hour 12 minutes before
Special Weather Statement
National Weather Service El Paso TX
453 PM MDT Mon Jun 30 2025
NMZ410-302330-
Northern Dona Ana County NM-
453 PM MDT Mon Jun 30 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL DONA ANA COUNTY
THROUGH 530 PM MDT...
At 453 PM MDT, Doppler radar was tracking a strong thunderstorm over
Rincon, moving northwest at 10 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Hatch, Rincon, Plactias, Rodey, and Angostura.
This includes Interstate 25 in New Mexico between mile markers 36 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3266 10705 3260 10709 3264 10725 3277 10711
TIME...MOT...LOC 2253Z 122DEG 8KT 3266 10710
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
ROGERSEvent by event
2 dust storm, 1 flash flood, 1 thunderstorm wind. Local standard time, as filed.
Flash Flood, Dona Ana
- When
- June 30, 5:05 PM MST to 7:00 PM MST
- Where
- Dona Ana County, 0.94 mi E of Hatch to 1.53 mi N of Rodey
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 32.669, -107.134
Water from heavy rainfall was flowing over Highway 154 west of Rincon.
Dust Storm, Southwest Desert/Lower Gila River Valley
- When
- June 30, 5:39 PM MST to 7:00 PM MST
- Where
- Southwest Desert/Lower Gila River Valley forecast zone
- Reported by
- Mesonet
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
The Mesonet site at Mile Marker 12 on the Lordsburg Playa reported visibilities under a quarter of a mile.
Thunderstorm Wind, Luna
- When
- June 30, 5:42 PM MST
- Where
- Luna County, (Dmn)deming Arpt
- Measured
- 61 kt (70 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 32.250, -107.720
The Deming Airport recorded a peak gust of 70 mph.
Dust Storm, Southwest Desert/Lower Gila River Valley
- When
- June 30, 7:49 PM MST to 9:00 PM MST
- Where
- Southwest Desert/Lower Gila River Valley forecast zone
- Reported by
- Mesonet
- Coordinates
- 32.326, -108.548 (the zone’s center; the record gives no point)
A Mesonet site on the Lordsburg Playa at Mile Marker 12 reported visibilities near 0 with wind gusts to 58 mph.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Dust Storm
- Blowing dust that reduced visibility to a quarter mile or less.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Damaging Winds in Delaware, June 30, 20251 death · 1 injured · $3,000 · EF0 · 11 events
- Flash Flooding and Flooding in Pennsylvania, June 30, 2025$59,000 · 61 kt wind · 21 events
- Flash Flooding and Damaging Wind in Texas, June 30, 2025$60,000 · 70 kt wind · 3 events
- Flash Flooding and Flood in Oklahoma, June 30, 2025$50,000 · 57 kt wind · 4 events
- Damaging Winds in Michigan, June 30, 2025$51,000 · 50 kt wind · 2 events
- Damaging Winds in Maryland, June 30, 2025$23,000 · 56 kt wind · 6 events
- Flash Flooding in Pennsylvania, June 30, 2025$20,000 · 2 events
- Flash Flooding in Ohio, June 30, 2025$20,000 · 2 events
- Damaging Winds in New Jersey, June 30, 202550 kt wind · 13 events
- Flash Flood and Damaging Wind in Tennessee, June 30, 2025$14,000 · 3 events
- Damaging Winds and Lightning Strike in Pennsylvania, June 30, 2025$1,000 · 50 kt wind · 6 events
- Flash Flooding and Flood in Maryland, June 30, 20256 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1273329, 1273332, 1273330, 1273333.